MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of two devices to be used during the same procedure.Refer to manufacturer report #3005099803-2023-03453 for the associated device information.It was reported to boston scientific corporation on june 07, 2023, that two wallflex duodenal stent was to be used to treat a 7 mm duodenal tumor malignant obstruction in the duodenum during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2023.During procedure, it was noted that the inner sterile packaging seal was compromised (the subject of mfr.Report # 3005099803-2023-03452).A different size wallflex duodenal stent (the subject of this report) was opened, and the inner packaging seal was also compromised.A non-boston scientific device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of seal compromised.
 
Event or Problem Description
Note: this report pertains to one of two devices to be used during the same procedure.Refer to manufacturer report # 3005099803-2023-03452 and 3005099803-2023-03453 for the associated device information.It was reported to boston scientific corporation on june 07, 2023, that two wallflex duodenal stent was to be used to treat a 7 mm duodenal tumor malignant obstruction in the duodenum during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2023.During procedure, it was noted that the inner sterile packaging seal was compromised (the subject of mfr.Report # 3005099803-2023-03452).A different size wallflex duodenal stent (the subject of this report) was opened, and the inner packaging seal was also compromised.A non-boston scientific device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of seal compromised.Block h10: a wallflex enteral duodenal stent and delivery system were returned for analysis; the packaging was not returned.Visual examination of the returned device found the stent fully covered by the outer sheath and undeployed.The stainless-steel handle was separated, and the outer sheath was kinked.No other issues were noted to the stent and delivery system.The investigation concluded that the observed failures of stainless-steel handle separated, and outer sheath kinked were likely due to factors encountered during the procedure.It may be that handling of the device and the technique used by the physician (force applied), limited the performance of the device and contributed to the outer sheath and inner sheath kinked.The reported event of packaging seal compromised cannot be confirmed, because the packaging of the device was not returned.Based on the available information, there is not enough information to confirm the reported event of packaging seal compromised as the packaging of the device was not returned; therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17198358
Report Number3005099803-2023-03453
Device Sequence Number5767840
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2023
Device Model NumberM00565030
Device Catalogue Number6503
Device Lot Number0027484635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown